Alert archive / Alaska / Winter Storm Warnings in 2009
Winter Storm Warning 7, NWS Anchorage, AK
NWS Anchorage, AK issued this winter storm warning at Dec 15, 2009, 6:06 PM AKST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2009, 6:06 PM AKST (03:06 UTC)
- Expired
- Dec 16, 2009, 5:00 AM AKST
- In force
- 11 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 160306 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 606 PM AKST TUE DEC 15 2009 AKZ131-161530- /X.NEW.PAFC.WS.W.0007.091216T0306Z-091216T1400Z/ /X.CON.PAFC.BZ.W.0054.000000T0000Z-091217T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 606 PM AKST TUE DEC 15 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY FOR THOMPSON PASS... ...WINTER STORM WARNING FOR HEAVY SNOW IN EFFECT UNTIL 5 AM AKST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 AM AKST WEDNESDAY. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY FOR THOMPSON PASS. SNOW RATES HAVE INCREASED IN TOWN WITH 3 TO 4 INCHES PER HOUR REPORTED. THESE RATES WILL CONTINUE THROUGH THE EVENING...RESULTING IN OVERNIGHT SNOWFALL TOTALS OF 20 TO 28 INCHES BEFORE TAPERING OFF TOWARD MORNING. SNOW WILL CONTINUE TO FALL THROUGH WEDNESDAY NIGHT BUT THE HEAVIEST SNOW AND WORST CONDITIONS WILL BE TONIGHT. THROUGH THOMPSON PASS...EAST WINDS 25 TO 40 MPH COUPLED WITH HEAVY SNOWFALL WILL COMBINE TO PRODUCE BLIZZARD CONDITIONS THROUGH WEDNESDAY AFTERNOON. THROUGH WEDNESDAY AFTERNOON...ADDITIONAL SNOWFALL OF AROUND TWO FEET IS EXPECTED ON TOP OF WHAT HAS ALREADY FALLEN. WITH THE MULTIPLE FEET OF NEW SNOW BLOWING AROUND...WHITEOUT CONDITIONS ARE EXPECTED. CONDITIONS WILL SLOWLY BEGIN TO IMPROVE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ101-161530- /X.CON.PAFC.WW.Y.0027.000000T0000Z-091217T0100Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 606 PM AKST TUE DEC 15 2009 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY. SNOW WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. BY THE TIME THE SNOW TAPERS OFF WEDNESDAY EVENING...AN ADDITIONAL 7 TO 14 INCHES ARE EXPECTED TO OCCUR...WITH THE HIGHEST AMOUNTS ALONG THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AKZ111-161530- /X.CON.PAFC.WW.Y.0027.000000T0000Z-091217T0100Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 606 PM AKST TUE DEC 15 2009 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY. SNOW WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. BY THE TIME THE SNOW TAPERS OFF WEDNESDAY EVENING...AN ADDITIONAL 8 TO 15 INCHES ARE EXPECTED TO OCCUR...WITH THE HIGHEST AMOUNTS ALONG THE MOUNTAINS AND EAST OF WASILLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AKZ141-161400- /X.CON.PAFC.WW.Y.0027.000000T0000Z-091216T1400Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 606 PM AKST TUE DEC 15 2009 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM AKST WEDNESDAY ALONG THE ALASKA RANGE... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM AKST WEDNESDAY ALONG THE ALASKA RANGE. SNOW WILL CONTINUE TONIGHT ALONG THE ALASKA RANGE WITH AN ADDITIONAL 5 TO 7 INCHES ACCUMULATING ON TOP OF THE FOOT OF SNOW THAT HAS ALREADY FALLEN. SNOW WILL BECOME LIGHTER ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AKZ145-161530- /X.CON.PAFC.WW.Y.0027.091216T0900Z-091217T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 606 PM AKST TUE DEC 15 2009 ...WINTER WEATHER ADVISORY FOR WIND CHILLS AND BLOWING SNOW REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AKST WEDNESDAY TOWARD THE PARK... A WINTER WEATHER ADVISORY FOR WIND CHILLS AND BLOWING SNOW REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AKST WEDNESDAY TOWARD THE PARK. SNOW WILL SPREAD INTO THE SUSITNA VALLEY FROM THE EAST AROUND MIDNIGHT. ALTHOUGH ONLY A FEW INCHES OF SNOW ARE EXPECTED TO FALL LATER TONIGHT AND DURING THE DAY WEDNESDAY...IT WILL BLOW AROUND SIGNIFICANTLY ALONG THE PARKS HIGHWAY NORTH OF TALKEETNA...WHERE NORTHEAST WINDS OF 2O TO 30 MPH ARE ALSO EXPECTED. IN ADDITION... BITTERLY COLD AIR IS PRESENT OVER THE AREA AND WILL RESULT IN WIND CHILLS TO 40 BELOW TOWARD THE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR WIND CHILLS MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
1 follow-up statement
000 WWAK41 PAFC 160623 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 923 PM AKST TUE DEC 15 2009 AKZ131-161530- /X.CON.PAFC.BZ.W.0054.000000T0000Z-091217T0100Z/ /X.CON.PAFC.WS.W.0007.000000T0000Z-091216T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 923 PM AKST TUE DEC 15 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY FOR THOMPSON PASS... ...WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 5 AM AKST WEDNESDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 5 AM AKST WEDNESDAY. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY FOR THOMPSON PASS. SNOW RATES HAVE INCREASED IN TOWN WITH 3 TO 4 INCHES PER HOUR REPORTED. THESE RATES WILL CONTINUE THROUGH THE EVENING... RESULTING IN OVERNIGHT SNOWFALL TOTALS OF 20 TO 28 INCHES BEFORE TAPERING OFF TOWARD MORNING. SNOW WILL CONTINUE TO FALL THROUGH WEDNESDAY NIGHT BUT THE HEAVIEST SNOW AND WORST CONDITIONS WILL BE TONIGHT. THROUGH THOMPSON PASS...EAST WINDS 25 TO 40 MPH COUPLED WITH HEAVY SNOWFALL WILL COMBINE TO PRODUCE BLIZZARD CONDITIONS THROUGH WEDNESDAY AFTERNOON. THROUGH WEDNESDAY AFTERNOON... ADDITIONAL SNOWFALL OF AROUND TWO FEET IS EXPECTED ON TOP OF WHAT HAS ALREADY FALLEN. WITH THE MULTIPLE FEET OF NEW SNOW BLOWING AROUND...WHITEOUT CONDITIONS ARE EXPECTED. CONDITIONS WILL SLOWLY BEGIN TO IMPROVE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ101-161530- /X.CON.PAFC.WW.Y.0027.000000T0000Z-091217T0100Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 923 PM AKST TUE DEC 15 2009 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY. SNOW HAS TAPERED OFF THIS EVENING TO FLURRIES OVER MUCH OF ANCHORAGE. SNOW IS EXPECTED TO INCREASE IN INTENSITY AGAIN AFTER MIDNIGHT AND CONTINUE THROUGH THE DAY WEDNESDAY. SNOWFALL TOTALS WILL RANGE FROM AS LITTLE AS 3 INCHES ON THE WEST SIDE OF TOWN TO AS MUCH AS 10 INCHES ALONG THE MOUNTAINS. SNOW WILL TAPER OFF IN THE AFTERNOON TO SHOWERS. ADDITIONAL ACCUMULATION WEDNESDAY NIGHT THROUGH THURSDAY WILL BE LIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AKZ111-161530- /X.CON.PAFC.WW.Y.0027.000000T0000Z-091217T0100Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 923 PM AKST TUE DEC 15 2009 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY. SNOW HAS TAPERED OFF TO LIGHT SNOW OR FLURRIES THIS EVENING. SNOW IS EXPECTED TO INCREASE INTENSITY AGAIN AFTER MIDNIGHT AND CONTINUE THROUGH WEDNESDAY AFTERNOON. BY THE TIME THE SNOW TAPERS OFF WEDNESDAY EVENING...AN ADDITIONAL 7 TO 13 INCHES ARE EXPECTED TO OCCUR...WITH THE HIGHEST AMOUNTS ALONG THE MOUNTAINS AND EAST OF WASILLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AKZ141-161400- /X.CON.PAFC.WW.Y.0027.000000T0000Z-091216T1400Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 923 PM AKST TUE DEC 15 2009 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM AKST WEDNESDAY ALONG THE ALASKA RANGE... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM AKST WEDNESDAY ALONG THE ALASKA RANGE. SNOW WILL CONTINUE TONIGHT ALONG THE ALASKA RANGE WITH AN ADDITIONAL 5 TO 7 INCHES ACCUMULATING ON TOP OF THE FOOT OF SNOW THAT HAS ALREADY FALLEN. SNOW WILL BECOME LIGHTER ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AKZ145-161530- /X.CON.PAFC.WW.Y.0027.091216T0900Z-091217T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 923 PM AKST TUE DEC 15 2009 ...WINTER WEATHER ADVISORY FOR WIND CHILLS AND BLOWING SNOW REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY TOWARD THE PARK... A WINTER WEATHER ADVISORY FOR WIND CHILLS AND BLOWING SNOW REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY TOWARD THE PARK. SNOW WILL SPREAD INTO THE SUSITNA VALLEY FROM THE EAST AROUND MIDNIGHT. ALTHOUGH ONLY A FEW INCHES OF SNOW ARE EXPECTED TO FALL LATER TONIGHT AND DURING THE DAY WEDNESDAY...IT WILL BLOW AROUND SIGNIFICANTLY ALONG THE PARKS HIGHWAY NORTH OF TALKEETNA...WHERE NORTHEAST WINDS OF 2O TO 30 MPH ARE ALSO EXPECTED. IN ADDITION... BITTERLY COLD AIR IS PRESENT OVER THE AREA AND WILL RESULT IN WIND CHILLS TO 40 BELOW TOWARD THE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR WIND CHILLS MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 3:00 PM AKST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 15, 3:00 PM AKST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 300 PM AKST TUE DEC 15 2009 .MODEL DISCUSSION...MODELS ARE SETTLING DOWN AND SEEM TO HAVE A GOOD HANDLE ON THE OVERALL PATTERN. THE BIGGEST DIFFERENCE IN MODELS IS IN THE WAY THE GFS AND NAM ARE DEPICTING THE LOW AS IT MOVES FROM PRINCE WILLIAM SOUND AND TO THE NORTH ON WEDNESDAY. THE GFS IS BRINGING THE LOW INTO THE COPPER RIVER BASIN WEDNESDAY NIGHT AND HAS A RESIDUAL TROUGH EXTENDING OUT OF IT AND BACK OVER THE SOUND AND EASTERN KENAI PENINSULA. THE NAM TAKES THE SAME TRACK WITH THE MAIN LOW BUT THEN DEVELOPS A SECONDARY LOW IN THAT TROUGH BETWEEN KENAI AND HOMER WEDNESDAY NIGHT. THIS SECONDARY LOW IS LIKELY TO BE A KEY IN THE SNOW FORECASTS IN NOT ONLY THE COOK INLET REGION BUT OVER A LARGER PART OF SOUTH CENTRAL ALASKA. THE STRONG COLD ADVECTION WITH THIS SYSTEM MAKES THIS DEVELOPMENT SEEM FAIRLY LIKELY. .ANALYSIS AND UPPER LEVELS...THE MAINLAND PART OF THE STATE IS UNDER THE INFLUENCE OF A LONG WAVE TROUGH WITH AN UPPER LEVEL LOW CENTERED OVER THE BROOKS RANGE. THIS UPPER LOW WILL MOVE SLOWLY SOUTHWARD UNTIL IT IS OVER NORTHERN COOK INLET THURSDAY. A WEAK UPPER LEVEL RIDGE OVER THE CENTRAL BERING SEA WILL BREAK DOWN AS THE WEEK PROGRESSES. THE SURFACE PATTERN HAS A LOW IN THE SOUTHERN PART OF PRINCE WILLIAM SOUND AND ANOTHER LOW A FEW HUNDRED SOUTH OF IT IN THE GULF OF ALASKA. THE LOW IN THE GULF WILL MOVE NORTHWARD AND MERGE WITH THE OTHER LOW IN THE SOUND WEDNESDAY. .SHORT TERM FORECAST...THERE IS LOTS OF WEATHER...ESPECIALLY SNOW...EXPECTED EAST OF THE ALASKA RANGE TODAY THROUGH WEDNESDAY. THE UPPER LEVEL FLOW IS BRINGING MOISTURE STRAIGHT INTO PRINCE WILLIAM SOUND AND THERE SHOULD BE CONTINUOUS SNOW IN THE VALDEZ AND CORDOVA AREAS THROUGH WEDNESDAY NIGHT. THE THERMAL PACKING IN THE COOK INLET AREA IS CONDUCIVE FOR PERIODS OF SNOW TO PERSIST THROUGH WEDNESDAY AFTERNOON. WINDS WILL BRING BLOWING SNOW TO THOMPSON PASS WHERE A BLIZZARD WARNING WILL BE IN EFFECT INTO WEDNESDAY. WINDS WILL ALSO DROP WIND CHILLS THROUGH THE ALASKA RANGE PASSES AND BRING HEAVY FREEZING SPRAY INTO THE KODIAK AREA AND AROUND THE ALASKA PENINSULA AND SOUTHWEST ALASKA COAST. WEST OF THE ALASKA RANGE...WIND CHILLS BEING THE BIGGEST CONCERN WITH INCREASING WINDS AND COLD AIR ADVECTION TONIGHT THROUGH WEDNESDAY NIGHT. WIND CHILL ADVISORIES FOR 40 BELOW ZERO READINGS REMAIN IN EFFECT IN THE BRISTOL BAY AREA...THE KUSKOKWIM DELTA...AND PARTS OF THE LOWER KUSKOKWIM VALLEY. .LONG TERM FORECAST...THE COLD AIR OVER THE MAINLAND PART OF THE STATE WILL LINGER THROUGH MOST OF THE WEEK. AN INTENSE LOW IS EXPECTED TO DEVELOP SOUTHWEST OF THE ALEUTIANS AND MOVE INTO THE WESTERN AND CENTRAL ALEUTIANS THURSDAY NIGHT INTO FRIDAY. THIS LOW WILL BRING A BIT OF WARM AIR WITH IT AND BEGIN TO DISPLACE THE COLDER AIR OVER THE STATE AS THE LOW MOVES EASTWARD OVER THE WEEKEND. THERE IS THE POSSIBILITY OF RAIN MAKING IT INTO BRISTOL BAY AND THE GULF COAST BY LATE IN THE WEEKEND. THERE IS ALSO THE POSSIBILITY OF A CHINOOK IN SOUTH CENTRAL EARLY NEXT WEEK IF THIS FORECAST PATTERN PERSISTS...BUT IT IS STILL TOO EARLY TO BE CERTAIN. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...BLIZZARD 131. MARINE...GALE 132 138 150 STORM 130 HEAVY FREEZING SPRAY 130 132 138 140 141 150 160 165 179 180 185 FIRE WEATHER...NONE. DEC 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 4:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Dec 15, 4:00 PM AKST | Gale Warning | AFC | 4 days | |
| Dec 15, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Dec 15, 4:08 PM AKST | Blizzard Warning | AFC | 28 hr | |
| Dec 15, 4:08 PM AKST | Winter Weather Advisory | AFC | 24 hr | |
| Dec 15, 8:15 PM AKST | Gale Warning | AFC | 44 hr | |
| Dec 15, 8:28 PM AKST | Gale Warning | AFC | 32 hr | |
| Dec 15, 10:20 PM AKST | Gale Warning | AFC | 30 hr | |
| Dec 15, 10:30 PM AKST | Gale Warning | AFC | 42 hr | |
| Dec 16, 1:26 AM AKST | Storm Warning | AFC | 15 hr | |
| Dec 16, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Dec 16, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Dec 16, 4:00 AM AKST | Storm Warning | AFC | 3 days | |
| Dec 16, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Dec 16, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Dec 16, 5:43 AM AKST | Blizzard Warning | AFC | 41 hr | |
| Dec 16, 8:50 AM AKST | Small Craft Advisory | AFC | 28 hr |
Nearby
Winter Storm Warnings in Alaska, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.